Safety Alerts Saves Lives
Safety Alerts  
 
Home Privacy About Us Contact Us Change Preferences
" "
Safety Alerts
September 14, 1999

Carton Mix-Up Causes Recall of Ophthalmic Solutions from Optopics Laboratories

Fairton, NJ (SafetyAlerts) - The Food and Drug Administration (FDA) today reported that Optopics Laboratories, a Division of NutraMax Products is recalling Ophthalmic Solutions because of a Unit carton mix-up.   Correctly labeled Phenylephrine HCL units packaged in outer cartons labeled for artificial tears.

PRODUCT
a) Phenylephrine Hydrochloride Ophthalmic Solution, USP, 2.5%, in 15 mL bottles , Rx ophthalmic drug, a vasoconstrictor and mydriatic prepared as a sterile topical ophthalmic solution.(NDC 0364-736-72);
b) Artificial Tears, Lubricant Ophthalmic Solution (Polyvinyl Alcohol 1.4%), 15 mL bottles, OTC ophthalmic drug for the temporary relief of discomfort due to minor irritations of the eye (NDC 0364-2427).

Recall #D-415/416-9.  Class II

CODE
Lot numbers: 8H011 EXP 2/00, 8H121 EXP 2/00, 8H321 EXP 2/00, 8I231 EXP 3/00, and 8J211 EXP 3/00.
MANUFACTURER
Optopics Laboratories, Division of NutraMax Products, Fairton, New Jersey.

RECALLED BY
Manufacturer, by telephone and fax on July 23, 1999. Firm-initiated recall ongoing.

DISTRIBUTION
Nationwide.

QUANTITY
69,264 unit packages were distributed; firm estimated that 5,000 units remained on market at time of recall initiation.

Safety Alerts compiles comprehensive safety recall information for the United States. SafeMail is a free email service to warn consumers of faulty products and contaminated foods. For complete information regarding current recalls, past recalls and timely product warning notification visit: www.safetyalerts.com.

####

 

The information contained herein has been obtained from sources that the Company believes to be reliable, however, the Company has not independently verified or confirmed the information and the recipient acknowledges that no representations or warranties are being made in connection with the use of the information.